By Topic

The fault-tolerant extension problem for complete multipartite networks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
A. A. Farrag ; Dept. of Math. & Comput. Sci., Dalhousie Univ., Halifax, NS, Canada ; R. J. Dawson

We develop a characterization for m-fault-tolerant extensions, and for optimal m-fault-tolerant extensions, of a complete multipartite graph. Our formulation shows that this problem is equivalent to an interesting combinatorial problem on the partitioning of integers. This characterization leads to a new procedure for constructing an optimal m-fault-tolerant extension of any complete multipartite graph, for any m⩾0. The proposed procedure is mainly useful when the size of the graph is relatively small, because the search time required is exponential. This exponential search, however, is not always necessary. We prove several necessary conditions that help us, in several cases, to identify some optimal m-fault-tolerant extensions without performing any search

Published in:

IEEE Transactions on Parallel and Distributed Systems  (Volume:5 ,  Issue: 2 )